MAUDE Adverse Event Report: ARTHREX, INC. DRILL ATTACHMENT 2.35MM; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. DRILL ATTACHMENT 2.35MM; POWERED SURG ORTHOPEDIC INSTR
Model Number DRILL ATTACHMENT 2.35MM
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device has a weak hold of the burr and the burr was released during the surgery.No piece broke of inside the patient.There was no harm or adverse event for patient, operator or third party reported.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.Update avoe 17-feb-2021: it was confirmed that the surgeon noticed the problem outside of the patient.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Event description: it was reported that the device has a weak hold of the burr and the burr was released during the surgery.The reported event was confirmed.The manufacturers evaluation revealed a worn clamping system along with a rough bearing in the planetary gear.Furthermore, the device is dirty inside.Based off the information provided, the most likely cause of the reported failure is wear and tear.

Brand Name
DRILL ATTACHMENT 2.35MM
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19531982
Report Number1220246-2024-05713
Device Sequence Number7681591
Product Code LXH
UDI-Device Identifier00888867202696
UDI-Public00888867202696
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL ATTACHMENT 2.35MM
Device Catalogue NumberAR-300B-2
Device Lot Number01047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2021
Initial Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown